MAUDE Adverse Event Report: DEPUY SPINE INC VIPER SYSTEM RATCHETING ADAPTER, CANN.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC VIPER SYSTEM RATCHETING ADAPTER, CANN.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 286710490
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: event occurred on an unknown date in 2023.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from germany reports an event as follows: it was reported that on an unknown date in 2023 during the cleaning process various issues were discovered.The ratchet in question no longer holds its settings, the polyaxial screwdriver was found with a piece broken off, and it is no longer possible to mount innies to the innie inserter.There was no reported patient or procedure impact.No further information is available.This report is for a viper system ratcheting adapter, cann.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned device found that the ratcheting adapter, cannulated had the weld line from the shaft extension broken, assembling problems are most probably caused due to dis condition.A dimensional inspection for the ratcheting adapter, cannulated as it is not applicable to the complaint condition.A functional test was not performed due to the broken condition of the device.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the ratcheting adapter, cannulated would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review (dhr): a review of the receiving inspection (ri) for ratcheting adapter, cannulated, was conducted identifying that lot number km829983 was released in two batches.Batch1: lot qty of (b)(4) units were released on april 06, 2016 with no discrepancies.Batch2: lot qty of (b)(4) units were released on april 21, 2016 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM RATCHETING ADAPTER, CANN.
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key18242168
Report Number1526439-2023-02492
Device Sequence Number6644282
Product Code LXH
UDI-Device Identifier10705034213880
UDI-Public(01)10705034213880
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286710490
Device Lot NumberKM829983
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POLY SCW DRIVER SHFT, CANNULTD; REDUCTION THREADED POST; VIPER2 X25 SET SCREW INSERTER,
Patient SexUnknown